AUDIENCE: Consumers, Healthcare Professionals
ISSUE: The U.S. Food and Drug Administration (FDA) is warning the public that the potentially harmful dietary supplement product Reumofan Plus is being relabeled and sold under the name “WOW.” The product is being marketed to treat arthritis, muscle pain, osteoporosis, bone cancer, and other conditions. FDA laboratory analysis confirmed that “WOW” contains the same prescription drug ingredients that are in Reumofan Plus, including dexamethasone (a corticosteroid), diclofenac sodium (a non-steroidal anti-inflammatory drug), and methocrabamol (a muscle relaxant). These ingredients have the potential to cause serious injury.
BACKGROUND: FDA warned the public of the harm of Reumofan Plus on June 1, 2012, and again on August 21, 2012. Since June, FDA has received dozens of adverse event reports, many of them serious, from consumers who used Reumofan Plus. The reports include liver injury, severe bleeding, corticosteroid withdrawal syndrome, adrenal suppression, stroke, and even death.
Reumofan Plus and “WOW” products are sold on various websites, including www.gonepainfree.com and www.browerent.com. The products are manufactured by Riger Naturals S.A. In addition to websites selling “WOW,” FDA has become aware that various websites, including www.reumofanusa.com, owned by Reumofan USA, LLC, continue to sell Reumofan Plus even after previous FDA warnings. Please see the link to the FDA public warning for product photos.
RECOMMENDATION: Consumers currently taking or who have taken Reumofan Plus or “WOW” should immediately consult a health care professional. Health care professionals are urged to ask their patients about the use of Reumofan Plus, “WOW,” and other similar products marketed as dietary supplements when patients present with unexplained symptoms that suggest NSAID toxicity, psychiatric changes, or the use or abrupt discontinuation of corticosteroids.
Additionally, health care professionals should evaluate patients who have used Reumofan Plus and/or WOW for drug and disease interactions involving diclofenac, methocarbamol, and corticosteroids, and consider whether a corticosteroid taper regimen may be appropriate.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of Reumofan Plus products and “WOW” to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
[12/19/2012 - FDA Public Warning - FDA]
Previous Related Safety Alert:
[08/21/2012 - Reumofan Plus MedWatch Safety Alert - FDA]